• Previous Article
    Sub-Riemannian geometry and finite time thermodynamics Part 1: The stochastic oscillator
  • DCDS-S Home
  • This Issue
  • Next Article
    Nonautonomous gradient-like vector fields on the circle: Classification, structural stability and autonomization
doi: 10.3934/dcdss.2020081

An identification problem for a linear evolution equation in a banach space

1. 

Octav Mayer Institute of Mathematics of the Romanian Academy, Bdul Carol I, 8, Iasi, Romania

2. 

Gheorghe Mihoc-Caius Iacob Institute of Mathematical Statistics, and Applied Mathematics of the Romanian Academy, Calea 13 Septembrie 13, 050711 Bucharest, Romania

* Corresponding author: Gabriela Marinoschi

Received  January 2018 Revised  April 2018 Published  June 2019

We study a problem of a parameter identification related to a linear evolution equation in a Banach space, using an additional information about the solution. For sufficiently regular data we provide an exact solution given by a Volterra integral equation, while for less regular data we obtain an approximating solution by an optimal control approach. Under certain hypotheses, the characterization of the limit of the sequence of the approximating solutions reveals that it is a solution to the original identification problem. An application to an inverse problem arising in population dynamics is presented.

Citation: Viorel Barbu, Gabriela Marinoschi. An identification problem for a linear evolution equation in a banach space. Discrete & Continuous Dynamical Systems - S, doi: 10.3934/dcdss.2020081
References:
[1]

M. Al Horani and A. Favini, Inverse problems for singular differential-operator equations with higher order polar singularities, Discrete and Continuous Dynamical Systems, Series B, 19 (2014), 2159-2168. doi: 10.3934/dcdsb.2014.19.2159. Google Scholar

[2]

M. Al Horani and A. Favini, First-order inverse evolution equations, Evolution Equations and Control Theory, 3 (2014), 355-361. doi: 10.3934/eect.2014.3.355. Google Scholar

[3]

M. Al HoraniA. Favini and H. Tanabe, Parabolic first and second order differential equations, Milan Journal of Mathematics, 84 (2016), 299-315. doi: 10.1007/s00032-016-0260-7. Google Scholar

[4]

M. Al Horani, M. Fabrizio, A. Favini and H. Tanabe, Identification problems for degenerate integro-differential equations, in Solvability, Regularity, and Optimal Control of Boundary Value Problems for PDEs (eds. A. Favini, P. Colli, E. Rocca, G. Schimperna and J. Sprekels), Springer, 22 (2017), 55–75. Google Scholar

[5]

M. Al HoraniA. Favini and H. Tanabe, Inverse problems for evolution equations with time dependent operator-coefficients, Discrete and Continuous Dynamical Systems, Series S, 9 (2016), 737-744. doi: 10.3934/dcdss.2016025. Google Scholar

[6]

H. Brezis, Functional Analysis, Sobolev Spaces and Partial Differential Equations, Springer-Verlag, New York, 2011. Google Scholar

[7]

C. CusulinM. Iannelli and G. Marinoschi, Convergence in a multi-layer population model with age-structure, Nonlinear Anal. Real World Appl., 8 (2007), 887-902. doi: 10.1016/j.nonrwa.2006.03.012. Google Scholar

[8]

A. Favini, A. Lorenzi and H. Tanabe, Direct and inverse degenerate parabolic differential equations with multi-valued operators, Electronic Journal of Differential Equations, 2015 (2015), 22pp. Google Scholar

[9]

A. FaviniA. Lorenzi and H. Tanabe, Degenerate integrodifferential equations of parabolic type with Robin boundary conditions: $L^{p}$-theory, Journal of Mathematical Analysis and Applications, 447 (2017), 579-665. doi: 10.1016/j.jmaa.2016.10.029. Google Scholar

[10]

A. Favini and G. Marinoschi, Identification of the time derivative coefficient in a fast diffusion degenerate equation, Journal of Optimization Theory and Applications, 145 (2010), 249-269. doi: 10.1007/s10957-009-9635-z. Google Scholar

[11]

A. Favini and G. Marinoschi, Identification for degenerate problems of hyperbolic type, Applicable Analysis, 91 (2012), 1511-1527. doi: 10.1080/00036811.2011.630665. Google Scholar

[12]

A. Favini and G. Marinoschi, Degenerate Nonlinear Diffusion Equations, Lecture Notes in Mathematics, 2049, Springer-Verlag, 2012. doi: 10.1007/978-3-642-28285-0. Google Scholar

[13]

M. Iannelli and G. Marinoschi, Well-posedness for a hyperbolic-parabolic Cauchy problem arising in population dynamics, Differential Integral Equations, 21 (2008), 917-934. Google Scholar

[14]

A. Pazy, Semigroups of Linear Operators and Applications to Partial Differential Equations, Springer-Verlag, New York, 1983. doi: 10.1007/978-1-4612-5561-1. Google Scholar

show all references

References:
[1]

M. Al Horani and A. Favini, Inverse problems for singular differential-operator equations with higher order polar singularities, Discrete and Continuous Dynamical Systems, Series B, 19 (2014), 2159-2168. doi: 10.3934/dcdsb.2014.19.2159. Google Scholar

[2]

M. Al Horani and A. Favini, First-order inverse evolution equations, Evolution Equations and Control Theory, 3 (2014), 355-361. doi: 10.3934/eect.2014.3.355. Google Scholar

[3]

M. Al HoraniA. Favini and H. Tanabe, Parabolic first and second order differential equations, Milan Journal of Mathematics, 84 (2016), 299-315. doi: 10.1007/s00032-016-0260-7. Google Scholar

[4]

M. Al Horani, M. Fabrizio, A. Favini and H. Tanabe, Identification problems for degenerate integro-differential equations, in Solvability, Regularity, and Optimal Control of Boundary Value Problems for PDEs (eds. A. Favini, P. Colli, E. Rocca, G. Schimperna and J. Sprekels), Springer, 22 (2017), 55–75. Google Scholar

[5]

M. Al HoraniA. Favini and H. Tanabe, Inverse problems for evolution equations with time dependent operator-coefficients, Discrete and Continuous Dynamical Systems, Series S, 9 (2016), 737-744. doi: 10.3934/dcdss.2016025. Google Scholar

[6]

H. Brezis, Functional Analysis, Sobolev Spaces and Partial Differential Equations, Springer-Verlag, New York, 2011. Google Scholar

[7]

C. CusulinM. Iannelli and G. Marinoschi, Convergence in a multi-layer population model with age-structure, Nonlinear Anal. Real World Appl., 8 (2007), 887-902. doi: 10.1016/j.nonrwa.2006.03.012. Google Scholar

[8]

A. Favini, A. Lorenzi and H. Tanabe, Direct and inverse degenerate parabolic differential equations with multi-valued operators, Electronic Journal of Differential Equations, 2015 (2015), 22pp. Google Scholar

[9]

A. FaviniA. Lorenzi and H. Tanabe, Degenerate integrodifferential equations of parabolic type with Robin boundary conditions: $L^{p}$-theory, Journal of Mathematical Analysis and Applications, 447 (2017), 579-665. doi: 10.1016/j.jmaa.2016.10.029. Google Scholar

[10]

A. Favini and G. Marinoschi, Identification of the time derivative coefficient in a fast diffusion degenerate equation, Journal of Optimization Theory and Applications, 145 (2010), 249-269. doi: 10.1007/s10957-009-9635-z. Google Scholar

[11]

A. Favini and G. Marinoschi, Identification for degenerate problems of hyperbolic type, Applicable Analysis, 91 (2012), 1511-1527. doi: 10.1080/00036811.2011.630665. Google Scholar

[12]

A. Favini and G. Marinoschi, Degenerate Nonlinear Diffusion Equations, Lecture Notes in Mathematics, 2049, Springer-Verlag, 2012. doi: 10.1007/978-3-642-28285-0. Google Scholar

[13]

M. Iannelli and G. Marinoschi, Well-posedness for a hyperbolic-parabolic Cauchy problem arising in population dynamics, Differential Integral Equations, 21 (2008), 917-934. Google Scholar

[14]

A. Pazy, Semigroups of Linear Operators and Applications to Partial Differential Equations, Springer-Verlag, New York, 1983. doi: 10.1007/978-1-4612-5561-1. Google Scholar

[1]

Z.-R. He, M.-S. Wang, Z.-E. Ma. Optimal birth control problems for nonlinear age-structured population dynamics. Discrete & Continuous Dynamical Systems - B, 2004, 4 (3) : 589-594. doi: 10.3934/dcdsb.2004.4.589

[2]

Alfredo Lorenzi, Gianluca Mola. Identification of a real constant in linear evolution equations in Hilbert spaces. Inverse Problems & Imaging, 2011, 5 (3) : 695-714. doi: 10.3934/ipi.2011.5.695

[3]

Vladimir E. Fedorov, Natalia D. Ivanova. Identification problem for a degenerate evolution equation with overdetermination on the solution semigroup kernel. Discrete & Continuous Dynamical Systems - S, 2016, 9 (3) : 687-696. doi: 10.3934/dcdss.2016022

[4]

Kim Dang Phung, Gengsheng Wang, Xu Zhang. On the existence of time optimal controls for linear evolution equations. Discrete & Continuous Dynamical Systems - B, 2007, 8 (4) : 925-941. doi: 10.3934/dcdsb.2007.8.925

[5]

Gianluca Mola, Noboru Okazawa, Jan Prüss, Tomomi Yokota. Semigroup-theoretic approach to identification of linear diffusion coefficients. Discrete & Continuous Dynamical Systems - S, 2016, 9 (3) : 777-790. doi: 10.3934/dcdss.2016028

[6]

Gengsheng Wang, Guojie Zheng. The optimal control to restore the periodic property of a linear evolution system with small perturbation. Discrete & Continuous Dynamical Systems - B, 2010, 14 (4) : 1621-1639. doi: 10.3934/dcdsb.2010.14.1621

[7]

Elimhan N. Mahmudov. Optimal control of evolution differential inclusions with polynomial linear differential operators. Evolution Equations & Control Theory, 2019, 8 (3) : 603-619. doi: 10.3934/eect.2019028

[8]

Frank Pörner, Daniel Wachsmuth. Tikhonov regularization of optimal control problems governed by semi-linear partial differential equations. Mathematical Control & Related Fields, 2018, 8 (1) : 315-335. doi: 10.3934/mcrf.2018013

[9]

Y. Gong, X. Xiang. A class of optimal control problems of systems governed by the first order linear dynamic equations on time scales. Journal of Industrial & Management Optimization, 2009, 5 (1) : 1-10. doi: 10.3934/jimo.2009.5.1

[10]

Alfredo Lorenzi, Ioan I. Vrabie. An identification problem for a linear evolution equation in a Banach space and applications. Discrete & Continuous Dynamical Systems - S, 2011, 4 (3) : 671-691. doi: 10.3934/dcdss.2011.4.671

[11]

Luke Finlay, Vladimir Gaitsgory, Ivan Lebedev. Linear programming solutions of periodic optimization problems: approximation of the optimal control. Journal of Industrial & Management Optimization, 2007, 3 (2) : 399-413. doi: 10.3934/jimo.2007.3.399

[12]

Galina Kurina, Sahlar Meherrem. Decomposition of discrete linear-quadratic optimal control problems for switching systems. Conference Publications, 2015, 2015 (special) : 764-774. doi: 10.3934/proc.2015.0764

[13]

Ana P. Lemos-Paião, Cristiana J. Silva, Delfim F. M. Torres. A sufficient optimality condition for delayed state-linear optimal control problems. Discrete & Continuous Dynamical Systems - B, 2019, 24 (5) : 2293-2313. doi: 10.3934/dcdsb.2019096

[14]

Yufeng Shi, Tianxiao Wang, Jiongmin Yong. Optimal control problems of forward-backward stochastic Volterra integral equations. Mathematical Control & Related Fields, 2015, 5 (3) : 613-649. doi: 10.3934/mcrf.2015.5.613

[15]

Sébastien Court, Karl Kunisch, Laurent Pfeiffer. Hybrid optimal control problems for a class of semilinear parabolic equations. Discrete & Continuous Dynamical Systems - S, 2018, 11 (6) : 1031-1060. doi: 10.3934/dcdss.2018060

[16]

Ping Lin, Weihan Wang. Optimal control problems for some ordinary differential equations with behavior of blowup or quenching. Mathematical Control & Related Fields, 2018, 8 (3&4) : 809-828. doi: 10.3934/mcrf.2018036

[17]

David L. Russell. Coefficient identification and fault detection in linear elastic systems; one dimensional problems. Mathematical Control & Related Fields, 2011, 1 (3) : 391-411. doi: 10.3934/mcrf.2011.1.391

[18]

Jacson Simsen, Mariza Stefanello Simsen. On asymptotically autonomous dynamics for multivalued evolution problems. Discrete & Continuous Dynamical Systems - B, 2019, 24 (8) : 3557-3567. doi: 10.3934/dcdsb.2018278

[19]

Tianliang Hou, Yanping Chen. Superconvergence for elliptic optimal control problems discretized by RT1 mixed finite elements and linear discontinuous elements. Journal of Industrial & Management Optimization, 2013, 9 (3) : 631-642. doi: 10.3934/jimo.2013.9.631

[20]

Hongwei Lou. Second-order necessary/sufficient conditions for optimal control problems in the absence of linear structure. Discrete & Continuous Dynamical Systems - B, 2010, 14 (4) : 1445-1464. doi: 10.3934/dcdsb.2010.14.1445

2018 Impact Factor: 0.545

Metrics

  • PDF downloads (14)
  • HTML views (227)
  • Cited by (0)

Other articles
by authors

[Back to Top]